MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7214
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred.The 80% stenosed target lesion was located in mildly tortuous and mildly calcified left anterior descending artery.A 3.50mm x 20mm nc emerge balloon catheter was advanced for dilatation.However, during removal, the shaft broke off at 24cm from the distal end.The detached portion of the device was attempted to be snared but was unsuccessful.The patient had to undergo an open heart surgery to completely remove the device fragment.No further complications were reported and the patient was fully recovered and discharged.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc emerge balloon catheter.The device was microscopically and visually examined.There were numerous hypotube kinks to the device.There was contrast and blood in the inflation lumen and the balloon.The inflation lumen was stretched down from the midshaft bond for a length of 32.7cm and the was separated from the distal portion of the device.The total length of the distal portion of the device was 25cm and included the inflation lumen, guidewire lumen, balloon, and tip.The rapid port exchange was torn and at 6.2cm from the separation point there was a shaft kink.The balloon was loosely folded, and the tip of the device was damaged.R&d as well as da for engineering was contacted for verification of analysis and confirmed the device was separated and noted all the damages present that were not reported in the complaint event.Product analysis confirmed the reported events as there was separation to the device which would lead to difficulty removing the device.The device also had unreported kinks, stretched down inflation lumen, rapid port exchange tear, and tip damage to the device.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12882199
Report Number2134265-2021-14847
Device Sequence Number14653289
Product Code LOX
UDI-Device Identifier08714729846673
UDI-Public08714729846673
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2023
Device Model Number7214
Device Catalogue Number7214
Device Lot Number0027635003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer01/31/2022
Initial Report FDA Received Date11/29/2021
Supplement Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown